Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 139, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 30, 2001, 4:29 PM EST for Grant County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2001, 4:29 PM EST (21:29 UTC)
- Expired
- Aug 30, 2001, 5:20 PM EST
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Grant County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316 WUUS53 KIWX 302130 SVRFWA INC053-302220- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 429 PM EST THU AUG 30 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRANT COUNTY IN INDIANA * UNTIL 520 PM EST * AT 429 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MARION...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... MARION QUARTER SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:30 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 30, 2:30 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 230 PM EST THU AUG 30 2001 TSTMS HAVE FIRED ALONG PREFRONTAL TROF NEAR SW PORTION OF CWA AND THIS AREA IS MOVING INTO BEST INSTABILITY OF -10 LI INTO THIS EVENING. WILL GO LIKELY POPS ACROSS CWA AND MENTION STRONG STORMS AS SLIGHTLY BETTER DYNAMICS CATCHES UP WITH INSTABILITY. OTHERWISE MDLS IN FAIRLY GOOD AGREEMENT THROUGH LATER PERIODS WITH COLD FRONT MOVING THROUGH CWA FRIDAY AND SHOULD DRY OUT WEST TO EAST BY LATE DAY. WILL KEEP LOW CHC MORNING POPS SLIGHTLY HIGHER EAST. DRY AND BELOW NORMAL TEMPS THROUGH THE HOLIDAY WEEKEND AS SFC HIGH BUILDS IN. MISFWA AVAILABLE. .IWX...NONE. RES
In the hours before
Special weather statement, Aug 30, 11:40 AM EST, 4 hours 49 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-310000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1140 AM EST THU AUG 30 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... THE STORM PREDICTION CENTER HAS PLACED ALL OF LOWER MICHIGAN... NORTHERN INDIANA AND NORTHWEST OHIO IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL APPROACH THE AREA BY EARLY THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST AHEAD OF THE FRONT AROUND LATER THIS AFTERNOON FROM NORTHERN ILLINOIS INTO CENTRAL LOWER MICHIGAN. THE STORMS MAY ORGANIZE INTO A SQUALL LINE AND BRING A THREAT OF DAMAGING WINDS...MAINLY EARLY TONIGHT. SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 30, 4:22 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 PM EST THU AUG 30 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM CONVERSE IN .75 INCH HAIL
08/30/01 MIAMI REPORTED BY EMERGENCY
MANAGEMENT.Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.